Anti HAV IgM nonreactive, IgG reactive but showing present symptoms of Hep A
Feb 2, 2014
Hello, my four year old is presently showing symptoms of Hep A like yellow eyes and skin, dark yellow urine. Lab tests showed high bilirubin and urobilinogen. What stumping is his Anti HAV IgM is nonreactive and the Anti HAV IgG is reactive. He had his last Hep A vaccine October 2013. Please help provide answer to this mystery.
Response from Dr. Young
Hello and sorry to hear about your son.
His symptoms and lab work are consistent with hepatitis- namely irritation of the liver. What is causing the liver irritation is the key question.
Viral hepatitis is a possibility, though his current lab tests are indicative of hepatitis A infection in the past (a positive IgG), rather than acute hep A (when IgM tests are positive). Indeed, his tests tell us that the vaccine that he had in October actually worked and produced protective antibodies.
Something other than hepatitis A virus infection- perhaps a different virus, or toxin (or toxicity) is the cause.
Hope that helps and that your son gets well soon. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- Can Vaginal Discharge Cause Sores?
- What Age Group Is More Likely To Have Or Catch Genital Herpes?
- 12 Week Hiv Test For A Conclusive Negative
- Dog Blood And Hiv Infection From Dogs?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.